Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

February 12, 2012Hunterdon County, Mercer County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Feb 12, 2012, 7:22 PM EST for Hunterdon County, Mercer County, New Jersey. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2012, 7:22 PM EST (00:22 UTC)
Expired
Feb 12, 2012, 8:15 PM EST
In force
53 min
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Mercer County, NJ

The radar

The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS81 KPHI 130022
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EST SUN FEB 12 2012

NJZ007-009-010-012-015-PAZ062-069-130115-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-NORTHAMPTON PA-
SOMERSET NJ-WARREN NJ-
722 PM EST SUN FEB 12 2012

...A HEAVIER SNOW SHOWER WILL AFFECT SECTIONS OF  
WARREN...HUNTERDON...MERCER...SOMERSET...BUCKS...NORTHAMPTON AND 
MIDDLESEX COUNTIES...

AT 712 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SNOW SHOWER OVER EASTON...MOVING SOUTHEAST AT 35 MPH. TRAFFIC CAMS 
ON INTERSTATE 78 WERE SHOWING REDUCED VISIBILITIES. THE SHOWER COULD
PASS NEAR MILFORD...FERNDALE...FERNDALE...REVERE AROUND 730 
PM...FRENCHTOWN...OTTSVILLE AROUND 735 PM...ERWINNA...TINICUM 
TOWNSHIP...PIPERSVILLE AROUND 740 PM AND BYRAM AROUND 745 PM.

THE SNOW WILL DROP VISIBILITIES TO THAN A MILE.

USE CAUTION IF TRAVELING ON UNTREATED ROADS AS A QUICK COATING 
REMAINS POSSIBLE IN ISOLATED LOCATIONS. 
 

LAT...LON 4034 7446 4014 7484 4063 7537 4076 7518

$$
 
TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 12, 6:19 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 12, 6:19 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 PM EST SUN FEB 12 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD TOWARD THE REGION TONIGHT...THEN PASS SOUTH
OF THE AREA MONDAY INTO TUESDAY. A WARM FRONT WILL APPROACH THE AREA
TUESDAY EVENING...THEN LOW PRESSURE WILL DEVELOP ON THE FRONT AND
MOVE EAST OF THE AREA WEDNESDAY. HIGH PRESSURE WILL BUILD IN BEHIND
THE FRONT FOR THURSDAY...THEN MOVE OFFSHORE THURSDAY EVENING. ANOTHER
WARM FRONT WILL APPROACH THE REGION LATER THURSDAY EVENING. LOW PRESSURE
WILL DEVELOP ON THE FRONT LATE THURSDAY NIGHT BEFORE ITS MOVES INTO
NEW ENGLAND FRIDAY. A COLD FRONT WILL BRING COLDER WEATHER NEXT
WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
THE ESTF UPDATE WAS BASICALLY TO FOLLOW A COUPLE OF NARROW FLURRY
AND SNOW SHOWER BANDS WORKING ITS WAY INTO NORTHERN NJ. THE HRRR IS
HANDLING THIS PRETTY WELL. 18Z NAM ALSO NOT SHOWING ANY SHEAR
AT 925MB AND 850MB THROUGH 00Z AND THEN START PARTING THEIR WAYS.
REST OF FCST REMAINS PRETTY GOOD.

THE STRONG NORTHWEST FLOW IS EXPECTED TO DIMINISH SOME THIS EVENING
AND INTO THE OVERNIGHT AS THE PRESSURE GRADIENT SLACKENS AS LOW
PRESSURE CONTINUES TO MOVE WELL INTO NORTHERN CANADA. WINDS MAY
REMAIN GUSTY OVERNIGHT, BUT THE STRENGTH IS EXPECTED TO DROP. A VORT
MAX CROSSED OUR AREA THIS AFTERNOON, AND MOSTLY JUST PARTLY TO
MOSTLY CLOUDY SKIES ACCOMPANIED IT; ALTHOUGH, THERE ARE SOME SNOW
SHOWERS/FLURRIES IN THE POCONOS. HOWEVER, THESE SHOULD DIMINISH AS
WELL AS THE VORT MAX MOVES EAST, AND THE NORTHWEST FLOW ALOFT AND AT
THE SURFACE BECOME MORE WESTERLY TOWARD MONDAY MORNING. OTHERWISE,
ANOTHER COOL NIGHT CAN BE EXPECTED, WITH TEMPERATURES EXPECTED TO BE
A FEW DEGREES BELOW NORMAL, BUT NOT QUITE AS COOL AS LAST NIGHT.

&&

.SHORT TERM / MONDAY THROUGH 6 AM MONDAY/...
HIGH PRESSURE IS EXPECTED TO CONTINUE TO BUILD TO OUR SOUTH ON
MONDAY, GIVING US MORE OF A WESTERLY FLOW AT THE SURFACE, WHILE THE
FLOW ALOFT BECOMES MORE WESTERLY AS WELL. THIS SHOULD CUT OFF THE
STRONG LAKE EFFECT FLOW FOR OUR AREA, AND WITH NO SHORT WAVES/VORT
MAXES EXPECTED, WE DO NOT ANTICIPATE ANY PRECIPITATION AT THIS TIME.
THICKNESSES AND 925 MB TEMPERATURES WILL BE ON THE RISE MONDAY, SO
TEMPERATURES WILL BE WARMER THAN TODAY, BUT STILL MAY BE A COUPLE OF
DEGREES BELOW NORMAL.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
IT LOOKS LIKE THERE WILL BE TWO SYSTEMS WITH PRECIPITATION CHANCES
DURING THIS PERIOD. THE PERIOD STARTS FAIRLY WARM...BUT COOLS DOWN
FOR THE UPCOMING WEEKEND.

ANY LEFTOVER CUMULUS OR STRATOCUMULUS SHOULD MELT AWAY MONDAY
EVENING. THE GRADIENT SHOULD ALSO BACK OFF...AS HIGH PRESSURE DUCKS
TO THE SOUTH OF THE AREA. WINDS MAY NOT GO CALM...AS THE THERE MAY
BE JUST ENOUGH OF A WESTERLY FLOW TO PREVENT THIS. CLEAR SKIES IN
THE EVENING WILL GIVE WAY OF INCREASING HIGH AND EVENTUALLY MID
LEVEL CLOUDS AHEAD OF A NORTHERN STREAM SHORT WAVE. THE COMBINATION
OF CLOUDS AND WIND SHOULD PREVENT A GOOD RADIATIONAL COOLING
NIGHT...AND LOWS WERE GENERALLY BASED ON A MOS BLEND.

THE WARM AIR ADVECTION AHEAD OF THE SHORT WAVE TUESDAY WILL GO INTO
MOISTENING THE COLUMN...AND THE 1200 UTC GFS APPEARS TO BE TOO
AGGRESSIVE BRINGING PRECIPITATION INTO THE INITIALLY DRY AIR. AS
SUCH...MUCH OF THE DAY SHOULD BE DRY. WINDS WILL START TO BACK AHEAD
OF A SURFACE WARM FRONT SNAKING EAST FROM THE LOWER OHIO VALLEY.
THIS COULD KEEP COASTAL WATERS FROM WARMING...BUT ELSEWHERE HIGHS
WERE GENERALLY BASED ON A MOS BLEND.

WHILE THE MASS FIELDS FOR THE SHORT RANGE MODELS ARE FAIRLY
CLOSE...THE 1200 UTC IS FLATTER AND WEAKER WITH THE SURFACE WAVE
TUESDAY NIGHT. THE WARM AIR ADVECTION IS IMPRESSIVE (WITH A 35 KNOT
LOW LEVEL JET LATE TUESDAY NIGHT?)...BUT IS IT UNCLEAR JUST HOW MUCH
OF THIS WILL GO INTO PRECIPITATION PRODUCTION. FOR NOW...THE BEST
CHANCE OF PRECIPITATION WAS LIMITED TO NORTHERN AREAS...WITH THE
BEST OVERRUNNING POTENTIAL

THE COLUMN IS COLD THROUGH MUCH THE WARM AIR ADVECTION AND
OVERRUNNING...BUT A WARMING BOUNDARY LAYER MAY CAUSE SOME
PRECIPITATION TYPE FORECAST PROBLEMS. AGAIN...IT IS UNCLEAR JUST HOW
IN THE WAY OF PRECIPITATION WILL OCCUR TUESDAY NIGHT...BUT ACROSS THE
HIGHER TERRAIN THIS COULD BE LIGHT SNOW. LOWS WERE GENERALLY BASED
ON THE WARMER NAM MOS NUMBERS.

A SURFACE WAVE LOOKS TO FORM ON THE FRONT WEDNESDAY MORNING...AS THE
MID LEVEL SHORT WAVE PASSES TO THE NORTH. THE BEST DEEPENING SHOULD
OCCUR WELL TO THE NORTHEAST OF THE REGION (AS HAS BEEN THE CASE MOST
OF THE COOL SEASON). THUS...THE BEST CHANCE OF PRECIPITATION WILL BE
IN THE MORNING. THE GRADIENT COULD INCREASE ENOUGH ON THE BACK SIDE
OF THE LOW TO ALLOW WEST TO NORTHWEST WINDS TO BECOME GUSTY IN THE
AFTERNOON...AND THIS COULD ALSO AID IN CLEARING.

AFTER A DRY WEDNESDAY NIGHT AND THURSDAY...THE SECOND PRECIPITATION
EVENT STARTS TO DEVELOP. THE WARM AIR ADVECTION IN THIS EVENT
APPEARS TO BE STRONGER AND BETTER ORGANIZED...AGAIN WITH THE WARM
FRONT AS THE FOCUS. UNLIKE TUESDAY NIGHT...HOWEVER...THE COLUMN WILL
BE IN THE PROCESS OF WARMING...AND THIS SHOULD ULTIMATELY LIMIT
WINTRY PRECIPITATION TO NORTHWEST AREAS AND THE HIGHER TERRAIN. THE
MAIN HOLDOUT IN THIS SCENARIO IS THE 1200 ECMWF...WHICH IS SLOWER
WITH THE MAIN PUNCH OF WARM AIR ADVECTION AND COULD BE SLOWER TO
WARM THE COLUMN.

AT ANY RATE...THE HIGHEST QPF POTENTIAL APPEARS TO FOCUS ON THE WARM
FRONT...WITH LESS THAN ONE-HALF INCH OF QPF FOR AREAS THAT COULD BE
COLD ENOUGH AT THE START FOR WINTRY PRECIPITATION. RIGHT NOW...THIS
DOES NOT LOOKS TO BE A SIGNIFICANT WINTER WEATHER EVENT FOR THE AREA.
THE PRECIPITATION WILL WIND DOWN FRIDAY MORNING AS LOW PRESSURE
DEVELOPS ON THE FRONT...IN RESPONSE TO YET ANOTHER NORTHERN STREAM
MID LEVEL SHORT WAVE.

THE PATTERN LOOKS TO CHANGE TO COLDER WEATHER FOR THE UPCOMING
WEEKEND AS THE LONG WAVE TROUGH POSITION MOVES INTO THE EASTERN
UNITED STATES. HOWEVER...THIS LOOKS TRANSITORY...AS HEIGHTS START TO
RISE IN THE WAKE OF THE EXITING MID LEVEL TROUGH.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR FORECAST WILL BE ISSUED WITH THE LATEST TAFS. WINDS WILL
REMAIN GUSTY INTO THIS EVENING AS FORECAST SOUNDINGS ARE
SUGGESTING 30 PLUS KNOT WIND GUSTS STILL POSSIBLE. THE SUGGESTED
GUSTS HAVE BEEN RUNNING A BIT HOT, SO WE WERE NOT AS ROBUST AS
THEIR SUGGESTIONS. WE KEPT A TRANSITION ZONE OF WEAKER WIND GUSTS
LATER THIS EVENING BEFORE DROPPING THEM OVERNIGHT.

AS FAR AS THE VFR CIGS GO, THE TREND TOWARD LESS IS CONTINUED THIS
EVENING LINGERING IT THE LONGEST AT KABE AND THEN KRDG AND KTTN.
THE DEVELOPING FORECAST INVERSION WE BELIEVE WILL NOT BE STRONG
ENOUGH TO TRAP A VFR CIG BELOW IT AT THE TAF SITES OVERNIGHT.

ON MONDAY VFR CONDITIONS ARE FORECAST TO CONTINUE. THE LATEST
SOUNDING FORECAST CONVECTIVE TEMPERATURES ARE TOO HIGH TO DEVELOP
ANY HOME GROWN CUMULUS OR STRATOCUMULUS. WE CARRIED A BIT OF
CIRRUS ASSOCIATED WITH THE NEXT SYSTEM EXITING THE ROCKIES. WINDS
WILL INCREASE AGAIN ONCE THE SUN RISES AND MIXING STARTS AGAIN.
WHILE IT WILL BE WINDY, PEAK WIND GUSTS SHOULD BE DOWN FROM
TODAY, GENERALLY BETWEEN 20 AND 25 KNOTS. THE GUSTINESS WITH THIS
EVENT SHOULD BE GONE FOR GOOD ONCE THE SUN SETS AS PER THE 30HR
KPHL TAF.

OUTLOOK...
MONDAY NIGHT LOOKS VFR. HIGH AND EVENTUALLY MID LEVEL CLOUDINESS
WILL INCREASE MONDAY NIGHT AND CONTINUE INTO TUESDAY MORNING.

VFR CONDITIONS ARE EXPECTED TUESDAY AS A WARM FRONT APPROACHES. IT
IS NOT CLEAR JUST HOW MUCH PRECIPITATION WILL OCCUR WITH THE
FRONT...AND FOR NOW IT APPEARS AS THOUGH CONDITIONS MAY DROP TO MVFR
TUESDAY NIGHT AS THE FRONT BISECTS THE AREA. IF PRECIPITATION DOES
DEVELOP...LOCAL IFR CONDITIONS ARE POSSIBLE...BUT THIS LOOKS LIKE A
LONG SHOT.

CONDITIONS WILL IMPROVE WEDNESDAY AS LOW PRESSURE DEVELOPS ON THE
FRONT AND MOVES NORTHEAST. HIGH PRESSURE WILL BRING VFR CONDITIONS
LATE WEDNESDAY INTO THURSDAY AFTERNOON. WINDS COULD GUST TO 25 KNOTS
FROM THE WEST NORTHWEST AT TIMES WEDNESDAY EVENING...BUT THIS LOOKS
LIKE A 3 TO 6 HOUR POSSIBILITY AT MOST.

ANOTHER WARM FRONT WILL APPROACH THURSDAY. CONDITIONS COULD DROP TO
MVFR AHEAD OF THE FRONT...AS WINDS ASSUME PRE WARM FRONTAL
DIRECTIONS. MOST MID RANGE MODELS SUGGEST THERE IS A BETTER CHANCE
OF PRECIPITATION WITH THIS WARM FRONT...AND MVFR CONDITIONS ARE
EXPECTED. THERE IS A CHANCE FOR IFR CONDITIONS...ESPECIALLY IF LOW
PRESSURE FORMS ON THE FRONT LATER THURSDAY NIGHT...AND THIS COULD
CONTINUE INTO FRIDAY MORNING.

AS THE LOW PULLS AWAY FRIDAY MORNING...VFR CONDITIONS ARE EXPECTED
TO RETURN. WEST TO NORTHWEST WINDS COULD GUST TO 25 TO 30 KNOTS AT
TIMES FRIDAY AS THE GRADIENT TIGHTENS DURING THE MORNING.

&&

.MARINE...
WE HAVE DECIDED TO LEAVE THE GALE WARNING UP AT LEAST INTO THE
EVENING HOURS SINCE WINDS ARE STILL GUSTING IN THE LOW 30S ACROSS
THE LAND AND AT A FEW BUOYS. THE GALE WARNING MAY BE ABLE TO BE
CANCELLED BEFORE THE CURRENT EXPIRATION, AT WHICH TIME A SMALL CRAFT
ADVISORY WILL LIKELY NEED TO REPLACE IT. ONCE A SMALL CRAFT ADVISORY
IS ISSUED, IT WILL LIKELY CONTINUE INTO THE DAY ON MONDAY AS WINDS
ARE STILL EXPECTED TO GUST AROUND 25-30 KNOTS, ALTHOUGH WINDS ARE
EXPECTED TO DIMINISH LATE IN THE DAY MONDAY.

THE GRADIENT FLOW WILL BE SLACKENING MONDAY EVENING...AS THE SURFACE
HIGH BUILDS TOWARD THE REGION. WINDS COULD BE CLOSE TO SMALL CRAFT
VALUES IN GUSTS MONDAY EVENING.. EVEN THIS BACKS OFF LATER MONDAY
NIGHT AND SUB SMALL CRAFT CONDITIONS ARE EXPECTED INTO TUESDAY
EVENING.

A WARM FRONT WILL APPROACH THE WATERS TUESDAY NIGHT. IT IS NOT CLEAR
WHETHER THE FRONT ACTUALLY GETS NORTH OF THE WATERS INTO WEDNESDAY
MORNING BEFORE A WAVE DEVELOPS ON IT. IN ANY CASE...THE GRADIENT
FLOW ASSOCIATED WITH THE FRONT AND ASSOCIATED WAVE LOOK FAIRLY WEAK
INTO WEDNESDAY AFTERNOON. AS THE SURFACE DEEPENS NORTHEAST OF THE
AREA LATER WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING...THE GRADIENT
ON THE BACK SIDE COULD GET CLOSE TO BEING ABLE TO SUPPORT SMALL
CRAFT GUSTS...ESPECIALLY ON THE SOUTHERN OCEAN WATERS. THIS LOOKS
FAIRLY TRANSITORY...AS SURFACE HIGH PRESSURE BUILDS IN BEHIND THE
LOW.

HIGH PRESSURE BUILDS BACK OVER THE WATERS FOR THURSDAY AND THURSDAY
EVENING...AGAIN WITH WINDS AND SEAS REMAINING BELOW SMALL CRAFT
LEVELS. SURFACE LOW PRESSURE TRACKING THROUGH THE GREAT LAKES
THURSDAY NIGHT WILL BRING A WARM FRONT TOWARD THE WATERS. THE
GRADIENT AHEAD OF THE FRONT COULD GET CLOSE TO SMALL CRAFT
LEVELS...ESPECIALLY ACROSS THE SOUTHERN WATERS. HOWEVER...AS IT
USUALLY THE CASE DURING WARM AIR ADVECTION SCENARIOS...THE DEPTH OF
THE MIXED LAYER WILL DETERMINE WHETHER THIS CAN OCCUR.

MID RANGE MODELS ARE SHOWING A SURFACE LOW SPINNING UP ON THE FRONT
LATER THURSDAY NIGHT...THEN DEEPENING AS IT MOVES INTO NEW ENGLAND
FRIDAY. THE BEST COLD AIR ADVECTION PROBABLY OCCURS DURING THE
MORNING HOURS...WHICH SHOULD BE COINCIDENT WITH THE BEST PRESSURE
GRADIENT. THE FLOW DOES NOT APPEAR AS THOUGH IT WILL SUPPORT GALE
FORE WINDS...BUT SMALL CRAFT WINDS APPEAR TO BE A GOOD BET FOR
FRIDAY INTO FRIDAY EVENING.

&&

.TIDES/COASTAL FLOODING...
REEDY POINT AND PHILADELPHIA GOT CLOSE TO BLOW OUT TIDES WITH THE
LAST LOW TIDE (WITHIN A COUPLE OF TENTHS). BEING THE WINDS ARE
EXPECTED TO DIMINISH A BIT THIS EVENING AND INTO THE OVERNIGHT
HOURS, TIDES SHOULD RETURN CLOSER TO THE ASTRONOMICAL PREDICTIONS,
BUT THE LOW TIDE OVERNIGHT MAY STILL BE CLOSE TO A FOOT BELOW MLLW.
WE WILL CONTINUE TO MONITOR THE LEVELS IN CASE THEY DO GET LOW AGAIN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...GALE WARNING UNTIL 1 AM EST MONDAY FOR NJZ025-026.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 1 AM EST MONDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...HAYES
NEAR TERM...GIGI/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...HAYES
AVIATION...GIGI/HAYES
MARINE...HAYES/ROBERTSON
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 12, 3:27 PM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EST SUN FEB 12 2012

NJZ026-132030-
COASTAL OCEAN-
327 PM EST SUN FEB 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>024-027-PAZ070-071-132030-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
327 PM EST SUN FEB 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-012>015-PAZ054-055-060>062-067>069-132030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
327 PM EST SUN FEB 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ025-132030-
COASTAL ATLANTIC-
327 PM EST SUN FEB 12 2012

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-132030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
327 PM EST SUN FEB 12 2012

...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 12, 4:55 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EST SUN FEB 12 2012

NJZ001-007>010-PAZ062-122300-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
455 PM EST SUN FEB 12 2012

...ISOLATED SNOW SHOWERS WILL AFFECT PARTS OF
WARREN...HUNTERDON...MORRIS...SOMERSET...SUSSEX AND NORTHAMPTON
COUNTIES...

AT 446 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SNOW
SHOWERS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF PATERSON TO
9 MILES SOUTHWEST OF NEWTON TO 11 MILES NORTHWEST OF EASTON...MOVING
EAST AT 45 MPH. THE SNOW SHOWERS MIGHT AFFECT
ROXBURG...HARMONY...STANHOPE...STANHOPE AROUND 500 PM...WHITE MEADOW
LAKE...WHARTON...RIVERDALE...HACKETTSTOWN AROUND 505 PM...PEQUANNOCK
TOWNSHIP AND PLEASANT VALLEY AROUND 510 PM.

THE SNOW WILL DROP VISIBILITIES IN THE HEAVIER SHOWERS TO LESS THAN
A MILE.

USE CAUTION IF TRAVELING ON UNTREATED ROADS AS A QUICK COATING IS
POSSIBLE. THIS BAND OF SNOW SHOWERS WILL CROSS INTERSTATE 80 NEAR
THE SUSSEX, WARREN AND MORRIS COUNTY BORDERS BY 520 PM.

LAT...LON 4090 7433 4086 7432 4082 7432 4080 7436
      4074 7436 4067 7445 4067 7440 4063 7441
      4056 7453 4049 7446 4080 7544 4112 7447
      4105 7449 4106 7445 4102 7438 4101 7430
      4098 7427 4090 7427

TFG
Special weather statement, Feb 12, 6:00 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 PM EST SUN FEB 12 2012

NJZ007>010-012>014-PAZ062-130030-
EASTERN MONMOUTH NJ-HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-
NORTHAMPTON PA-SOMERSET NJ-WARREN NJ-WESTERN MONMOUTH NJ-
600 PM EST SUN FEB 12 2012

...ISOLATED SNOW SHOWERS WILL AFFECT WARREN...HUNTERDON...MORRIS...
SOMERSET...NORTHAMPTON...MIDDLESEX AND MONMOUTH COUNTIES...

AT 554 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED SNOW SHOWERS ALONG A LINE EXTENDING FROM 3 MILES EAST OF
SOMERVILLE TO 12 MILES NORTHWEST OF SOMERVILLE TO 11 MILES NORTH OF
EASTON...MOVING SOUTHEAST AT 45 MPH. THE SNOW SHOWERS COULD AFFECT
HIGHLAND PARK...EDISON...METUCHEN...COLONIA AROUND 605
PM...FORDS...ISELIN...WOODBRIDGE...SEWAREN AROUND 610 PM...MADISON
PARK AND SAYREVILLE AROUND 615 PM.

COCORAHS REPORTS UNDERNEATH THE HEAVIER SNOW SHOWERS LATE THIS
AFTERNOON HAD QUICK COATINGS IN LESS THAN 15 MINUTES.  THESE HEAVIER
SNOW SHOWERS WILL DROP VISIBILITIES TO LESS THAN A MILE.

USE CAUTION IF TRAVELING ON UNTREATED ROADS AS A QUICK COATING
REMAINS POSSIBLE IN ISOLATED LOCATIONS. THIS BAND OF SNOW SHOWERS
WILL CROSS INTERSTATE 78 NEAR THE HUNTERDON AND SOMERSET COUNTY
BORDERS BY 630 PM.

LAT...LON 4018 7400 4053 7489 4087 7528 4088 7527
      4090 7523 4088 7493 4073 7437 4067 7445
      4067 7440 4061 7442 4060 7420 4054 7424
      4047 7425 4043 7400 4048 7402 4048 7400
      4047 7398 4036 7396

TFG
Special weather statement, Feb 12, 7:22 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EST SUN FEB 12 2012

NJZ007-009-010-012-015-PAZ062-069-130115-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-NORTHAMPTON PA-
SOMERSET NJ-WARREN NJ-
722 PM EST SUN FEB 12 2012

...A HEAVIER SNOW SHOWER WILL AFFECT SECTIONS OF
WARREN...HUNTERDON...MERCER...SOMERSET...BUCKS...NORTHAMPTON AND
MIDDLESEX COUNTIES...

AT 712 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SNOW SHOWER OVER EASTON...MOVING SOUTHEAST AT 35 MPH. TRAFFIC CAMS
ON INTERSTATE 78 WERE SHOWING REDUCED VISIBILITIES. THE SHOWER COULD
PASS NEAR MILFORD...FERNDALE...FERNDALE...REVERE AROUND 730
PM...FRENCHTOWN...OTTSVILLE AROUND 735 PM...ERWINNA...TINICUM
TOWNSHIP...PIPERSVILLE AROUND 740 PM AND BYRAM AROUND 745 PM.

THE SNOW WILL DROP VISIBILITIES TO THAN A MILE.

USE CAUTION IF TRAVELING ON UNTREATED ROADS AS A QUICK COATING
REMAINS POSSIBLE IN ISOLATED LOCATIONS.

LAT...LON 4034 7446 4014 7484 4063 7537 4076 7518

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 7:27 PM ESTSpecial Weather StatementPHISomerset, Warren63 min
Feb 12, 8:25 PM ESTSpecial Weather StatementPHIMiddlesex, Monmouth, Somerset95 min
Feb 13, 12:25 AM ESTSmall Craft AdvisoryPHI15 hr

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.